MAUDE Adverse Event Report: MEDTRONIC IRELAND SILVERHAWK ATK; CATHETER, PERIPHERAL, ATHERECTOMY

MEDTRONIC IRELAND SILVERHAWK ATK; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number P4055
Medical Device Problem Codes Incomplete or Missing Packaging (2312); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician was attempting to use a silverhawk directional atherectomy during procedure to treat a little calcified plaque lesion in the mid superficial femoral artery (sfa).The vessel was little tortuous.The device was inspected with no issues noted.The device was prepped per ifu with no issues identified.It was reported that patient had disease in the sfa along with in-stent restenosis.The physician wanted to hawk within the stent, knowing that this is an off label practice and not advised by medtronic reps.Physician chose to continue at own discretion.Physician had done this off label practice before and felt comfortable proceeding.The nosecone got caught on the stent.Physician tried turning it off, tried rotating nosecone so it would release from the part of the stent it was caught on.Various different techniques were tried to free the stent from the nosecone.Additionally, physician attempted inserting a buddy wire and followed by balloon, but balloon would not pass.Physician tried to move the catheter up and down and rotate the nosecone but it was caught.The nosecone ended up breaking off from the catheter.The silverhawk catheter was removed and then jailed the detached piece that had broken off with a long self-expanding stent.The nosecone was successfully jailed and blood flow restored.There was no further injury to patient.
 
Additional Manufacturer Narrative
The nosecone ended up breaking off from the catheter at hinge pins.It separated at the nosecone end of the catheter.Hing pins were caged against the vessel wall with the detached portion of the tip with a medtronic everflex stent.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information code update.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Device evaluation device returned coiled, not connected to the cutter driver and the tip detached.The detached tip did not return for analysis.Microscopic inspection of the distal portion of the device shows the cutter inside the cutter window with biologics inside the window.The detachment site is adjacent to the anchor pockets with deformation noted at the detachment site.Functional testing could not be carried out as the distal tip/nosecone was not returned for analysis.Image review five cine images were received from the account.Photo 1 shows a previously deployed stent in the targeted lesion; mid superficial femoral artery (sfa).The lower section of the sfa looks to be calcified with plaque as reported.Photo 2-4 shows the torque shaft of the silverhawk device passing through the previously deployed stent.In photo 5 the distal assembly of the silverhawk is caught within the stent.The nosecone of the device is also vaguely seen in this image.In photo 6, two stents are visible in the lesion with the hawkone device removed.It is not possible to see the detached nosecone from the images provided.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
SILVERHAWK ATK
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
MDR Report Key11292530
Report Number9612164-2021-00553
Device Sequence Number11692638
Product Code MCW
UDI-Device Identifier00643169968431
UDI-Public00643169968431
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K061188
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/02/2021
Device Model NumberP4055
Device Catalogue NumberP4055
Device Lot Number0009677701
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2021
Initial Date Received by Manufacturer 01/29/2021
Supplement Date Received by Manufacturer02/08/2021
02/17/2021
04/01/2021
Initial Report FDA Received Date02/08/2021
Supplement Report FDA Received Date02/10/2021
02/23/2021
04/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR